Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 8, 2019, 12:07 PM MST for 8 counties in New Mexico. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2019, 12:07 PM MST (19:07 UTC)
- Expired
- Dec 8, 2019, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, De Baca County, NM, Guadalupe County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS75 KABQ 081907 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1207 PM MST Sun Dec 8 2019 NMZ223-232>237-090000- /O.NEW.KABQ.WI.Y.0050.191208T1907Z-191209T0000Z/ Central Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- 1207 PM MST Sun Dec 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. * WHERE...Central Highlands, Eastern San Miguel County, Guadalupe County, Quay County, Curry County, Roosevelt County and De Baca County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
593 WWUS75 KABQ 082342 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 442 PM MST Sun Dec 8 2019 NMZ223-232>237-090045- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-191209T0000Z/ Central Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- 442 PM MST Sun Dec 8 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Although localized gusts to around 40 mph will still be possible, the strong westerly winds across east central New Mexico earlier this afternoon will continue to become less widespread as the evening progresses. Consequently, the wind advisory will be allowed to expire at 5 pm MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:57 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 8, 10:57 AM MST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1057 AM MST Sun Dec 8 2019 .AVIATION... 18Z TAF CYCLE Areas of rain with snow above 7500-8000 feet will continue at times through tonight west of the central mountain chain including the west slopes of the western and northern mountains. In central and eastern parts of the state, gusty winds will be common this afternoon through this the evening with occasional gusts to 35 kt. Elsewhere, cigs will continue this afternoon with areas of fog possible overnight into Monday morning at KFMN, KGUP, KAEG, KABQ, and KSAF. 33 && .PREV DISCUSSION...304 AM MST Sun Dec 8 2019... .SYNOPSIS... Light showers have entered into western New Mexico this morning, which will see increased intensity of mountain snow and valley rain through today into tonight. Snow accumulations of several inches to near a foot will focus along west facing slopes over the western and northern high terrain generally above 9500 feet. Showers will taper off Monday night with lingering precipitation into Tuesday morning. Conditions clear out Tuesday with warmer temperatures returning Wednesday. After a brief halt in the warming trend Thursday, temperatures continue to warm into the 50s and 60s by Friday. && .DISCUSSION... SHORT TERM...(SUNDAY THROUGH MONDAY)... Interesting weather pattern shaping up for the next several hours with the Pineapple Express, an atmospheric river, advecting deeper moisture into the American Southwest. Precipitable water values are surging upward 3 to 4 standard deviations above average for early December, and stiffening westerlies aloft will yield increased orographic lift over the western slopes of western and central NM. A slug of upper level jet divergence will also cross NM with an upstream upper level trough rolling over CA, allowing precipitation to continue increasing in coverage and intensity across the western and central zones of our forecast area today. Forecast snow amounts were massaged with this package, but overall trends are the same with a sharp demarcation between rain and high elevation snow. This demarcation will fluctuate through the day, and event though snow levels may fluctuate between 7,000 to 8,000 feet, the biggest impacts from snow accumulations will generally remain above 9,500 feet, perhaps lower near the Colorado border. Isolated peaks within the current Winter Weather Advisory will exceed 10 inches, but given the consolidated footprints of impacts, it was deemed best to keep the advisories going rather than upgrading to warnings. A sharp gradient will also outline the eastern edge of where precipitation falls today and tonight due to the westerly downsloping and shadowing effects just east of the central mountain chain. This puts the concern of strong winds front and center for the central highlands and east central plains where the deepening lee side surface low and stiff westerlies aloft will couple. With so much cloud cover expected (even in the eastern zones where standing mountain wave clouds could develop downstream of the peaks) there is a great deal of uncertainty on the extent of vertical mixing. Have limited winds speeds below wind advisory criteria in the central highlands to east central plains, but a few locales may briefly meet the criteria this afternoon. Precipitation rates will begin to decrease tonight with mostly higher, orographically favored mountains observing any lingering snow, albeit lighter. By tonight, the trough/low will be moving over the lower CO river basin with a new batch of forcing/ascent taking shape over southeast AZ and southwest NM where precipitation will ensue. This will spread over the southern tier of NM into the daytime Monday with relatively high snow levels (roughly 7,000 to 8,000 feet), but still decent QPF as the moisture-laden jet translates eastward. To complicate matters, a backdoor front will enter the plains of NM, creating a cool low level airmass for precipitation to overrun or fall into toward Monday evening. LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... By Monday night the upper level trof/low will be moving into the Gila while the backdoor front will have moved through eastern NM. Enough instability will be present, coupling with modest upslope sfc flow through eastern NM to produce lingering showers mainly along and south of I-40. These will quickly shift focus to southeastern NM Tue morning before exiting the region as the upper level trof moves eastward into TX. Mon night through Tue morning will be the focus timeframe for low elev snow through the eastern plains, although accums will be light from a dusting to an inch or two through the eastern slopes of the Sacramento Mountains. High peaks in the Gila and Sacramento's will likely see advisory amounts of snow, but coverage is expected to be limited and thus will not be laying out any advisories there. Models are still in good agreement showing a ridge moving over Wed with a warmup seeing daytime highs climb back to or above 50 for most lower elevation areas. A moisture-starved upper level trof arrives Thu bringing only a halt or slight dip in temperatures. A few GFS ensemble members are deepening the trof and closing it off into a low with a sharper southerly dip into Mexico, thus have included some PoPs to 10 percent. Either way, the main weather consequence of this unimpressive system will be a halt in the warmup. Northwest flow returns Fri to end the work week with some potential for high clouds and perhaps a few showers to work their way to the higher terrain of northwestern NM. Overall, temperatures warmup with perhaps a backdoor front interrupting the warmup through northeastern NM in the weekend. 24/52 && .FIRE WEATHER... The abundant moisture arriving into NM will bring scattered to widespread areas of wetting precipitation to western and central NM today into Monday, eliminating the threat for critical fire weather conditions there over the next few days. Breezy to windy conditions are expected in many areas today, especially in the central highlands and east central plains. While winds will be strong and above average warmth will persist in the east today, the minimum RH should too high for any concerns of critical conditions. The strong winds will relax into Monday and Tuesday, and the arrival of cooler temperatures will act to lower mixing heights and smoke ventilation rates. Mostly dry conditions prevail for the remainder of the week with a bout of breezy conditions quickly passing on Friday. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST Monday for the following zones... NMZ210-211-213-214-221. Winter Weather Advisory until 11 AM MST Monday for the following zones... NMZ202-206. &&
Hazardous weather outlook, Dec 8, 3:05 AM MST, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 305 AM MST Sun Dec 8 2019 NMZ201>241-091200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 305 AM MST Sun Dec 8 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Moderate to heavy snowfall is expected to focus over the western and northern high terrain. Snow totals of 2 to 8 inches will be possible generally above 7500 to 8000 feet, with the potential for locally higher amounts of 10 to 18 inches above 9500 feet in the Tusas, Jemez, and Sangre de Cristo Mountains. Travel impacts will be likely due to slick and snow packed roads. .DAYS TWO THROUGH SEVEN...Monday through Saturday Snow showers will taper off through the day Monday with lingering impacts to travel through the western and northern high terrain. Winter weather clears the area Monday night into Tuesday morning with clearer conditions Tuesday and through the end of the work week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 24
In the hours before
Local storm report, Dec 8, 9:02 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
902 AM MST SUN DEC 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW RED RIVER 36.71N 105.42W
12/08/2019 E1.0 INCH TAOS NM PUBLIC
RED RIVER SKI AREA.
0800 AM SNOW 3 NW TRES RITOS 36.16N 105.55W
12/08/2019 E1.0 INCH TAOS NM PUBLIC
SIPAPU SKI AREA.
0800 AM SNOW CHAMA 36.89N 106.58W
12/08/2019 M3.2 INCH RIO ARRIBA NM CO-OP OBSERVER
0800 AM SNOW 7 ESE CHUPADERO 35.79N 105.80W
12/08/2019 E4.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0840 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
12/08/2019 E3.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
0845 AM SNOW 10 ENE JEMEZ SPRINGS 35.82N 106.52W
12/08/2019 E2.0 INCH SANDOVAL NM SOCIAL MEDIA
VALLES CALDERA
&&
EVENT NUMBER ABQ201903383
EVENT NUMBER ABQ201903384
EVENT NUMBER ABQ201903385
EVENT NUMBER ABQ201903386
EVENT NUMBER ABQ201903387
EVENT NUMBER ABQ201903388
GUYERNearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.